About 4 weeks ago I had a nasty cold and even though I got over the cold I develpoed a chough. The NP at school said that my airways were just twitchy from the cold so she gave me a burst of pred. (5 days, 40mg, 30mg, 20mg, 10mg, 10mg) Well by the second day of taking the pred I was not only choughing I was also short of breath. So she told me to go to urgent care, they did a chest x-ray and my lungs were clear so they just uped my asthma meds to Advair 250/50. They also took my peak flow and then gave me a peak flow meter to use at home.
My best blow was 440 and the urgent care, which they told me is actually really good. I have now been blowing 450 as my best, however I still feel like **** and feel short of breath. How can this be that I feel so crappy, but my peak flows are good?
Is it possible that I don't have asthma (or is that just wishful thinking)?
Also I still feel SOB, it's like I have to work really hard just to get a full breath of air in.
Cough and shortness of breath, with a clear chest x-ray, suggests 2 possibilities: asthma and clots to the lungs, also called pulmonary emboli (PE). A third possibility would be some type of interstitial lung disease (ILD), a condition that might not be apparent on x-ray in the early stages. You should ask your doctor about all 3 conditions.
hello , sounds to me like u need ot get your OXG. LEVEL checked , and possably get a rescue inhaler , (albutrol ) did u pull a muscle or anything like that? there could be alot of things that causes sob and chest pain . like my self i susposeably have asthma and copd . and now an upper respatory infection with bronchitis . they have me on flovent (cortisteriod) , rescue inhaler (albutrol). prednasone, antibiotics, and flexiril (muscle spasims) i feel like a medicine cabnit lol . well best of luck to u , i would go to your family doctor or maybe a pulmanary doctor ...........2young
well if u gotta keep using your rescue inhaler , that isnt good because it means its not doing what its suspsoe to be doing . i got that saying from my own doc if you feel as though you gotta keep taking your eescue inhaler while taking your other meds then the meds arent doing **** for ya ! you prob need something stronger or for the doc to dig deeper to find out the exacpt problem !
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.